Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 98, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 24, 2011, 4:36 PM EDT for Forsyth County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 4:36 PM EDT (20:36 UTC)
- Expired
- May 24, 2011, 5:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 12:42 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
936
WUUS52 KRAH 242036
SVRRAH
NCC067-242115-
/O.NEW.KRAH.SV.W.0098.110524T2036Z-110524T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF DONNAHA...OR OVER EAST BEND...
MOVING EAST AT 35 MPH. GOLF BALL SIZED HAIL AND WINDS IN EXCESS OF
58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL HALL...STANLEYVILLE...
WALKERTOWN...
BELEWS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3627 8045 3627 8040 3626 8004 3609 8004
3608 8004 3612 8046 3614 8044 3621 8045
3622 8044 3624 8046 3626 8046
TIME...MOT...LOC 2036Z 277DEG 32KT 3626 8048
$$
142 follow-up statements
263
WWUS52 KRAH 242102
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT TUE MAY 24 2011
NCC067-242115-
/O.CON.KRAH.SV.W.0098.000000T0000Z-110524T2115Z/
FORSYTH NC-
502 PM EDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN FORSYTH COUNTY...
AT 5 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR RURAL
HALL...OR NEAR KING...MOVING EAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WALKERTOWN...BELEWS
CREEK AND KERNERSVILLE. ALTHOUGH THE CORE OF THIS STORM REMAINS IN
STOKES COUNTY AT THIS TIME... GOLF BALL HAIL IS LIKELY NORTH OF
RURAL HALL AND NEAR BANNERTOWN. THE STORM CORE MAY YET DROP INTO
NORTHEAST FORSYTH COUNTY. STRONG DAMAGING WINDS ARE EXPECTED WITH
THIS STORM WHEN IT COLLAPSES... PRODUCING WINDS IN EXCESS OF 60 MPH.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3627 8045 3627 8040 3626 8040 3626 8004
3609 8004 3608 8005 3621 8045 3622 8044
3624 8046 3626 8046
TIME...MOT...LOC 2058Z 277DEG 32KT 3623 8024
$$
14752
WWUS52 KRAH 242115
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT TUE MAY 24 2011
NCC067-242124-
/O.CAN.KRAH.SV.W.0098.000000T0000Z-110524T2115Z/
FORSYTH NC-
515 PM EDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FORSYTH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3627 8045 3627 8040 3626 8040 3626 8004
3609 8004 3608 8005 3621 8045 3622 8044
3624 8046 3626 8046
TIME...MOT...LOC 2114Z 277DEG 32KT 3622 8006
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:02 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 24, 3:02 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EDT TUE MAY 24 2011 .SYNOPSIS... HIGH PRESSURE CENTERED WELL OFF THE SOUTHEAST COAST WILL CONTINUE TO EXTEND WESTWARD ACROSS THE SOUTHEAST AND GULF STATES THROUGH FRIDAY. THE RESULTING FLOW FROM THE SOUTHWEST WILL PUMP UNSEASONABLY WARM AIR INTO THE AREA THROUGH THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM TUESDAY... AREA OF CONVECTION SLIDING EAST ALONG VA BORDER HAS SENT A GUST FRONT WELL INTO THE PIEDMONT INTO THE NORTHERN COASTAL PLAIN. THIS FEATURE MAY SERVE AS A FOCUS FOR ADDITIONAL CONVECTIVE DEVELOP LATER TONIGHT. IN THE MEAN TIME...VORT MAX TRIGGERING THE CONVECTION ALONG THE BORDER AREA WILL ADVANCE EAST WITH WEAK SUBSIDENCE IN ITS WAKE. ANOTHER VORT MAX OVER THE TN VALLEY TRIGGERING ANOTHER ROUND OF CONVECTION BETWEEN NASHVILLE AND LONDON KY. NEAR TERM MODELS ADVANCE THIS VORT MAX TOWARD NW NC AROUND 00Z...AND INTO SOUTHERN VA AROUND MIDNIGHT. THIS WEATHER SYSTEM MAY TRIGGER ADDITIONAL SCATTERED CONVECTION THIS EVENING INTO THE OVERNIGHT HOURS. A FEW OF THE WRF MODELS (NMM WRF...SPC WRF) INDICATE CONVECTION DEVELOPING AS FAR SOUTH AS THE SANDHILLS AND SOUTHERN PIEDMONT AFTER 06Z. THUS WILL START OUT THIS EVENING WITH A SMALL CHANCE POP NW PIEDMONT AND SLIGHT CHANCE ACROSS TH REMAINDER OF THE PIEDMONT AND COASTAL PLAIN. AFTER 06Z...WILL INDICATE A SLIGHT CHANCE POP OVER MOST OF THE REGION. IF CLOUDS DEPART/DIMINISH ENOUGH...MAY SEE AREAS OF FOG DEVELOP. LOW TEMPS 65-70. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 245 PM TUESDAY... THE HEAT CONTINUES WEDNESDAY AS MID/UPPER LEVEL RIDGE AMPLIFIES OVER THE REGION IN RESPONSE TO DEEP UPPER LOW OVER THE CENTRAL U.S. LOW LEVEL THICKNESSES 1425-1430M (ABOUT 3-5M HIGHER THAN THIS AFTERNOON) SUGGEST MAX TEMPS IN THE LOW-MID 90S...NEAR OR IN RECORD MAX TEMP TERRITORY. ANY CONVECTION LATE WEDNESDAY-WEDNESDAY EVENING WILL BE ISOLATED AND CONFINED TO THE FAR NORTH (DUE TO PROXIMITY OF MID LEVEL WAVES CROSSING WELL TO OUR N-NW). EXPECT TRANQUIL WEATHER WEDNESDAY NIGHT THOUGH QUITE WARM AND A LITTLE HUMID WITH MIN TEMPS IN THE 65-70 DEGREE RANGE. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 230 PM TUESDAY... MEDIUM AND LONG RANGE MODELS CONTINUE TO AGREE ON A WEAKENING MID-UPPER TROUGH WHICH WILL APPROACH FROM THE WEST FRIDAY...MOVING ACROSS THE MID ATLANTIC EARLY SATURDAY. AS IT APPROACHES OUR REGION LATE THURSDAY THERE WILL BE A SLIGHT CHANCE FOR WIDELY SCATTERED THUNDERSTORMS MAINLY IN THE WEST...BUT SLIGHTLY BETTER CHANCES SHOULD COME FRIDAY. STRONG SURFACE HEATING COMBINED WITH THE WEAK SHORTWAVE SHOULD HELP TO ORGANIZE A FEW THUNDERSTORMS IN THE FRIDAY AFTERNOON WITH THE BEST CHANCES FROM HIGHWAY 1 WEST AS WELL AS ALONG THE VA BORDER CLOSER TO THE BETTER DYNAMICS. DEPENDING ON THE TIMING OF THE BEST LIFT RESULTING FROM THE SHORTWAVE...SOME OF THE THUNDERSTORMS ACTIVITY COULD PERSIST INTO FRIDAY EVENING FROM RALEIGH NORTH AND EAST. OVERALL POPS WILL RANGE OR AROUND 30 PERCENT IN THE TRIAD AND ALONG THE VA BORDER TO 20-25 PERCENT IN THE TRIANGLE AND A 20 PERCENT CHANCE AROUND FAYETTEVILLE DUE TO MAINLY HEATING. HIGHS WILL BE WARM BOTH DAYS IN THE UPPER 80S TO MID 90S THURSDAY...THEN BACKING OFF A FEW DEGREES DUE TO A LITTLE MORE CLOUD COVER WITH MID 80S NW TO AROUND 92 SE FRIDAY. LOWS 65-70. LESS CONVECTION IS EXPECTED SATURDAY AS THE WEAK WAVE DEPARTS AND AN UPPER RIDGE SLOWLY BUILDS IN FROM THE SW. UPSLOPE FLOW AND HEATING MAY SUPPORT A FEW STORMS IN THE FOOTHILLS AND IN THE MOUNTAINS...BUT THESE SHOULD REMAIN MAINLY WEST OF THE CWA. WILL LOWER POPS TO A SMALL SLIGHT CHANCE DUE TO DIURNAL AND THE CHANCE OF AN UNORGANIZED STORM OR TWO. HIGHS IN THE 85-90 RANGE EXPECTED. INCREASING UPPER RIDGING SUNDAY AND MONDAY SHOULD WILL BRING EVEN WARMER TEMPERATURES TO THE END OF THE HOLIDAY WEEKEND AND LESS IN THE WAY OF DIURNAL CONVECTION CHANCES. HIGHS WILL RETURN TO THE 90-95 RANGE (UPPER 80S NW). && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 145 PM TUESDAY... SCATTERED CONVECTION...SOME OF WHICH MAY BE SEVERE WITH WIND GUSTS 50-60KTS AND LARGE HAIL...WILL DEVELOP AND SCOOT EASTWARD ACROSS THE NORTHERN PIEDMONT INTO THE NORTHERN AND CENTRAL COASTAL PLAIN THIS AFTERNOON AND EARLY EVENING. MAJORITY OF THE CONVECTION WILL REMAIN NORTH-NORTHEAST OF THE TRIAD TERMINALS...BUT MAY COME WITHIN THE VICINITY OF KRDU AND KRWI. ANOTHER BATCH OF CONVECTION MAY THREATEN THE NORTHERN PIEDMONT AFTER SUNSET...ASSOCIATED WITH A VORT MAX CURRENTLY CROSSING MID TN. CONVECTION WILL WANE ACROSS THE NORTHERN PIEDMONT AND COASTAL PLAIN AFTER 12 MIDNIGHT. AS CLOUDS DISSIPATE...PATCHES OF FOG WILL DEVELOP WITH POCKETS OF MVFR FOG PROBABLE AT KRDU...KFAY AND IFR/LIFR FOG AT KRWI. WEDNESDAY INTO WEDNESDAY NIGHT...EXPECT A PROLONGED PERIOD OF VFR CONDITIONS. THE CONVECTIVE THREAT DOES NOT APPEAR TO BE AS GREAT AS THIS AFTERNOON THOUGH AN ISOLATED STRONG THUNDERSTORM CANNOT BE RULED OUT. VFR CONDITIONS EXPECTED ACROSS CENTRAL NC THURSDAY THROUGH SUNDAY AS HIGH PRESSURE NEAR THE SURFACE AND ALOFT IS THE MAIN INFLUENCE ON OUR WEATHER. DUE TO THE MOIST AIR NEAR THE SURFACE...AREAS OF MVFR/IFR FOG AND STRATUS WILL OCCUR EACH MORNING. && .CLIMATE... DAILY RECORD TEMPERATURES FOR MAY 24-27. RALEIGH-DURHAM AIRPORT (RDU) DATE MAX YEAR HI MIN YEAR 24 95 1944 70 1955 25 93 2004 70 2004 26 94 1953 70 2004 27 92 1944 72 1991 PIEDMONT TRIAD AIRPORT (GSO) DATE MAX YEAR HI MIN YEAR 24 92 1975 69 1955 25 94 1953 69 2004 26 93 1953 69 1965 27 95 1941 72 1991 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...WSS SHORT TERM...WSS LONG TERM...ORROCK AVIATION...WSS
Hazardous weather outlook, May 24, 9:18 AM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 918 AM EDT TUE MAY 24 2011 NCZ073>075-083>086-251000- STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE- 918 AM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING. SMALL HAIL... GUSTY WINDS... VERY FREQUENT LIGHTNING... AND BRIEF HEAVY RAIN ARE POSSIBLE WITH ANY STORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-021>028-038>043-076>078-088-089-251000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 918 AM EDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST ACROSS NORTHERN AND EASTERN NORTH CAROLINA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF QUARTERS OR LARGER... AND DAMAGING WIND GUSTS OVER 60 MPH. THE GREATEST RISK OF SEVERE STORMS WILL BE FROM 1 PM THROUGH 8 PM OVER THE NORTHERN PIEDMONT INCLUDING THE TRIAD AND TRIANGLE REGIONS...AND FROM 4 PM UNTIL MIDNIGHT OVER THE COASTAL PLAIN AND SANDHILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED STRONG STORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH EARLY EVENING. HOWEVER... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 24, 1:18 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT TUE MAY 24 2011
NCZ007-008-241830-
GRANVILLE-PERSON-
118 PM EDT TUE MAY 24 2011
...STRONG TO SEVERE THUNDERSTORMS APPROACHING PERSON AND NORTHWEST
GRANVILLE COUNTIES FROM THE WEST...
AT 114 PM EDT...DOPPLER RADAR INDICATED STRONG TO SEVERE
THUNDERSTORMS 27 MILES WEST OF CONCORD...OR ABOUT 6 MILES NORTHWEST
OF DANVILLE VIRGINIA...MOVING EAST AT 35 MPH. THESE STORMS WILL
AFFECT PERSON AND NORTHWEST GRANVILLE COUNTIES BETWEEN 2 AND
230 PM EDT.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HYCO LAKE AND MAYO
RESERVOIR.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY LIGHTNING.
IF THE STORMS MAINTAIN CURRENT INTENSITY...A SEVERE THUNDERSTORM
WARNING WILL BE NECESSARY.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR THE NORTH CENTRAL COUNTIES OF NORTH CAROLINA.
&&
LAT...LON 3635 7868 3644 7915 3654 7914 3655 7913
3655 7870 3655 7869
TIME...MOT...LOC 1714Z 272DEG 31KT 3662 7950
WSSSpecial weather statement, May 24, 2:07 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT TUE MAY 24 2011
NCZ009-010-241845-
VANCE-WARREN-
207 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND VANCE COUNTIES
THROUGH 245 PM EDT...
AT 204 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TUNGSTEN...OR ABOUT 12 MILES NORTH OF HENDERSON...MOVING SOUTHEAST AT
40 MPH. THESE STORMS WILL AFFECT VANCE AND WAYNE COUNTIES BETWEEN 2
AND 3 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BULLOCKSVILLE...KERR
LAKE...DREWRY...MIDDLEBURG...NORLINA...AFTON...WARRENTON...MACON
AND...ARCOLA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3651 7790 3644 7792 3640 7791 3627 7796
3621 7801 3624 7813 3625 7813 3625 7816
3632 7850 3649 7851 3652 7849 3653 7846
3655 7845 3655 7813
TIME...MOT...LOC 1804Z 295DEG 36KT 3649 7844
KRRSpecial weather statement, May 24, 2:15 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT TUE MAY 24 2011
NCZ009-010-241845-
VANCE-WARREN-
215 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND VANCE COUNTIES
THROUGH 245 PM EDT...
AT 204 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TUNGSTEN...OR ABOUT 12 MILES NORTH OF HENDERSON...MOVING SOUTHEAST AT
40 MPH. THESE STORMS WILL AFFECT VANCE AND WARREN COUNTIES BETWEEN 2
AND 3 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BULLOCKSVILLE...KERR
LAKE...DREWRY...MIDDLEBURG...NORLINA...AFTON...WARRENTON...MACON
AND...ARCOLA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3651 7790 3644 7792 3640 7791 3627 7796
3621 7801 3624 7813 3625 7813 3625 7816
3632 7850 3649 7851 3652 7849 3653 7846
3655 7845 3655 7813
TIME...MOT...LOC 1804Z 295DEG 36KT 3649 7844
KRRLocal storm report, May 24, 2:20 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG 5 NW CONCORD 36.53N 79.11W
05/24/2011 PERSON NC 911 CALL CENTER
911 CENTER REPORTED ONE TREE DOWN ON CUNNINGHAM ROAD IN
NORTHWESTERN PERSON COUNTY
&&
EVENT NUMBER RAH1100656
ELLISSpecial weather statement, May 24, 2:46 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT TUE MAY 24 2011
NCZ010-011-241945-
HALIFAX-WARREN-
246 PM EDT TUE MAY 24 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN WARREN AND HALIFAX
COUNTIES THROUGH 345 PM EDT...
AT 245 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MACON...OR ABOUT 8 MILES EAST OF WARRENTON...MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WARRENTON...
LITTLETON...AIRLIE...SOUTH WELDON...HALIFAX...TILLERY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3608 7731 3600 7740 3610 7755 3615 7768
3614 7773 3628 7823 3655 7801 3655 7790
3651 7788 3648 7764 3645 7762 3641 7754
3637 7754 3634 7758 3632 7757 3633 7744
3624 7737 3621 7738 3616 7727 3610 7722
TIME...MOT...LOC 1845Z 285DEG 35KT 3640 7798
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 28 min |
| May 23, 8:26 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 49 min |
| May 23, 8:53 PM EDT | Special Weather Statement | RAH | Edgecombe | 37 min |
| May 23, 9:18 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 27 min |
| May 24, 1:18 PM EDT | Special Weather Statement | RAH | Person | 72 min |
| May 24, 1:39 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 34 min |
| May 24, 2:07 PM EDT | Special Weather Statement | RAH | Vance, Warren | 38 min |
| May 24, 2:15 PM EDT | Special Weather Statement | RAH | Vance, Warren | 30 min |
| May 24, 2:46 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 59 min |
| May 24, 5:17 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.